A case of capecitabine-induced coronary microspasm in a patient with rectal cancer
Arbea L [SP], Coma-Canella I [SP], Martinez-Monge R, García-Foncillas J.
Radiation Oncology Division, Department of Oncology, Clinica Universitaria, University of Navarra, Avda, Pio XII s/n. 31080, Spain.
Magazine: World Journal of Gastroenterology
Date: Apr 14, 2007Cardiology Medical Oncology Radiation Oncology
5-Fluorouracil (5-FU) is the most frequently used chemotherapy agent concomitant with radiotherapy in the management of patients with rectal cancer. Capecitabine is an oral fluoropyrimidine that mimics the pharmaconkinetics of infusional 5-FU. This new drug is replacing 5-FU as a part of the combined-modality treatment of a number of gastrointestinal cancers.
While cardiac events associated with the use of 5-FU are a well known side effect, capecitabine-induced cardiotoxicity has been only rarely reported. Here, we reviewed the case of a patient with rectal cancer who had a capecitabine-induced coronary vasospasm. The most prominent mutation of the dihydropyrimidine dehydrogenase gene was also analyzed.
CITATION World J Gastroenterol. 2007 Apr 14;13(14):2135-7
you maybe interested
The Clínica is the greater private hospital with technological equipment of Spain, all in a single center.
The professionals of the Clínica perform continuous research and training, always to the benefit of the patient.
Learn why we are different from other healthcare centers. Quality, speed, comfort and results.